One type of serious or potentially fatal medication error that can lead to injuries is when infants or children overdose on acetaminophen. If you believe a doctor’s or pharmacist’s negligence was the cause of your child’s injuries, you should consult immediately with Louisville medication error lawyers.
Proving that a doctor or pharmacist acted in a negligent manner is not an easy task, which is why you will want experienced and knowledgeable legal counsel working on your side.
Risk of Overdosing on Acetaminophen
The U.S. Food and Drug Administration (FDA) has issued a medication error alert pertaining to the potential risk of an infant or child suffering an overdose from acetaminophen. Consumers are urged to pay careful attention to the labels on liquid acetaminophen.
This stems from a less concentrated form of the medication now being made available. When the incorrect dose of medicine is given, it could lead to devastating consequences.
At the very least, too little medicine can lead to it being ineffective. An infant or child’s pain or other discomfort may not be eased. However, a more serious consequence would be giving the infant or child too much. Side effects from this can lead to serious, even fatal injuries.
With both concentrations of liquid acetaminophen being available to consumers, this increases the risk of a potential overdose. When you believe that a doctor or pharmacist failed to warn you of the risks, you may be entitled to pursue a claim against them. Or if there was a failure to ask for a thorough medical background, this could also lead to liability.
Contact Louisville medication error lawyers to evaluate the details of your case to determine if you are eligible to seek compensation. You may be entitled to compensation that addresses not only your financial losses, but also your child’s physical and emotional injuries.